Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 388, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 18, 2007, 3:47 PM CDT for Carroll County, Grenada County, Montgomery County, Mississippi. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2007, 3:47 PM CDT (20:47 UTC)
- Expired
- Aug 18, 2007, 4:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Carroll County, MS, Grenada County, MS, Montgomery County, MS
The radar
The Columbus AFB radar (KGWX), 136 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 4:10 PM CDT | TSTM WND DMG | Grenada, MS | NUMEROUS TREES DOWN ACROSS THE COUNTY...POWER LINES DOWN AND SOME ROOFS WERE BLOWN OFF OF SOME BUILDINGS AROUND GRENADA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 902 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 182048 SVRJAN MSC015-043-097-182130- /O.NEW.KJAN.SV.W.0388.070818T2047Z-070818T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 347 PM CDT SAT AUG 18 2007 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI... GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI... THIS INCLUDESTHE CITY OF GRENADA... MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI... * UNTIL 430 PM CDT * AT 347 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DUCK HILL...OR ABOUT 10 MILES NORTH OF WINONA...AND MOVING NORTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ELLIOTT BY 400 PM CDT... GRENADA BY 420 PM CDT... BEW SPRINGS BY 430 PM CDT... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3374 8996 3388 8984 3362 8951 3347 8965 TIME...MOT...LOC 2047Z 133DEG 18KT 3363 8969 $$ MRM
1 follow-up statement
000
WWUS54 KJAN 182114
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CDT SAT AUG 18 2007
MSC015-097-182123-
/O.CAN.KJAN.SV.W.0388.000000T0000Z-070818T2130Z/
CARROLL MS-MONTGOMERY MS-
413 PM CDT SAT AUG 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY AND CARROLL
COUNTIES IS CANCELLED...
LAT...LON 3384 8978 3371 8964 3371 8961 3370 8962
3369 8986 3374 8996 3388 8984
TIME...MOT...LOC 2113Z 133DEG 18KT 3375 8984
$$
MSC043-182130-
/O.CON.KJAN.SV.W.0388.000000T0000Z-070818T2130Z/
GRENADA MS-
413 PM CDT SAT AUG 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR GRENADA COUNTY...
AT 413 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...FREQUENT LIGHTNING...HEAVY RAINS AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR GRENADA...MOVING NORTHWEST
AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BEW SPRINGS BY 425 PM CDT...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
IF ON OR NEAR LAKE GRENADA...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
LAT...LON 3384 8978 3371 8964 3371 8961 3370 8962
3369 8986 3374 8996 3388 8984
TIME...MOT...LOC 2113Z 133DEG 18KT 3375 8984
$$
MRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 10:22 AM CDT, 5 hours 25 minutes earlier.
Area forecast discussion, Aug 18, 10:22 AM CDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1022 AM CDT SAT AUG 18 2007 .UPDATE...LEFT OVER CLOUD DEBRIS REMAINS OVER PORTIONS OF SERN MS THIS MORNING AND WILL SLOW THE HEATING PROCESS A BIT. A VERY WEAK MCV APPEARS TO BE NEAR KLUL MOVING WSW AND BECOMING DIFFUSE. THE AXIS ALONG AND W OF I-59 ALSO SHOULD BECOME ACTIVE WITH DIFFERENTIAL HEATING BOUNDARY SETUP. IN THE MEANTIME...STRONG INSOLATION UNDERWAY OVER THE DELTA AND EWD ALONG HIGHWAY 82 AND THESE LOCATIONS ARE WHERE MODELS MAXIMIZE AFTERNOON INSTABILITY WITH ANYWHERE FROM 2400J/KG MLCAPES TO NEARLY 4500J/KG SBCAPES(EVEN 6700J/KG MUCAPES BY GFS) ALONG WITH 6C MID LEVEL LAPSE RATES AND 40+ K INDEXES. HAVE DECIDED TO BOOST AFTERNOON POPS FOR THOSE LOCATIONS WHERE STRONGEST UPDRAFTS LIKELY IN MUCH RICHER 2+ INCH PWAT AIRMASS. WET MICROBURST CHECKLISTS SHOWING SLIGHT TO RISK CATEGORIES ROUGHLY ALONG AND E OF HIGHWAY 49 FROM THE DELTA TO SERN MS SO A FEW SEVERE TSRA WARNINGS WILL BE POSSIBLE AND SPC MAINTAINING A SLIGHT RISK OUTLOOK AS WELL. UPDATED GRAPHICS/GRIDS HAVE BEEN SENT AND ZONE PACKAGE WILL BE OUT SHORTLY. MID-UPPER LEVEL ANTICYCLONE CENTER IN THE TN VALLEY MOVES SLOWLY TOWARD THE SRN APPALACHIANS TONIGHT AND THE OVERNIGHT PERIOD COULD AGAIN BE A LITTLE ACTIVE WITH AN INVERTED TROUGH AXIS PUSHING WWD ACROSS AT LEAST CENTRAL AND SRN MS. BOTH 06Z GFS AND 00Z 4.5KM WRF SHOWING PRECIPITATION IN THE 03-09Z TIME FRAME WITH ONE QUARTER TO ONE HALF INCH POTENTIALS. WILL BE EVALUATING THIS POTENTIAL IN THE AFTERNOON PACKAGE. OTHERWISE...LITTLE CHANGE TO REMAINDER OF THE FORECAST FOR NOW. && .AVIATION...VFR CONDITIONS CAN BE EXPECTED OVER MOST AREAS UNTIL SCATTERED CONVECTION DEVELOPS FROM 17-02Z. YOU CAN EXPECT LOCAL IFR IN THE SHRA/TSRA WITH POTENTIAL WIND GUSTS OF 50-60KTS IN MICROBURSTS...MAINLY IN THE NRN/CENTRAL ZONES. LATER TONIGHT AREAS OF MVFR VISIBILITIES ARE FORECAST IN LIGHT FOG FROM 08-13Z. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 95 75 94 72 / 40 46 19 17 MERIDIAN 91 73 95 70 / 41 50 11 15 VICKSBURG 94 74 94 71 / 19 36 29 18 HATTIESBURG 92 75 92 72 / 39 43 18 22 NATCHEZ 94 74 90 71 / 16 26 36 21 GREENVILLE 96 75 96 72 / 40 21 26 17 GREENWOOD 96 74 96 72 / 52 24 18 15 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 40
Hazardous weather outlook, Aug 18, 3:00 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT SAT AUG 18 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 192000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 300 PM CDT SAT AUG 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING OVER SECTIONS OF THE ARKLAMISS...GENERALLY EAST OF THE MISSISSIPPI RIVER AND WEST OF A LINE FROM GRENADA TO FOREST TO LAUREL. A WEAK TROUGH MOVING WESTWARD WILL HELP IN THE PRODUCTION OF THE EARLY EVENING STORMS. THE AIR MASS WILL BE MOIST AND UNSTABLE ALLOWING THE STRONGEST THUNDERSTORMS TO PRODUCE GUSTY WINDS OF 50 TO 60 MPH UNTIL AROUND 10 PM. ISOLATED STRONG THUNDERSTORMS COULD DEVELOP SUNDAY AFTERNOON MAINLY ALONG AND WEST OF THE MISSISSIPPI RIVER AS THE DISTURBANCE PLODS SLOWLY TO THE WEST. THESE STORMS COULD PRODUCE GUSTY WINDS OF 40 TO 50 MPH DURING THE PEAK AFTERNOON HEATING HOURS DUE TO THE CONTINUED UNSTABLE AND MOIST AIR MASS ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40
In the hours before
Special weather statement, Aug 18, 1:48 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 148 PM CDT SAT AUG 18 2007 MSZ029-030-181935- CLAY MS-WEBSTER MS- 148 PM CDT SAT AUG 18 2007 ...SMALL CLUSTER OF STRONG THUNDERSTORMS ON THE NATCHEZ TRACE PARKWAY NEAR MANTEE MOVING WEST... A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED ON THE NATCHEZ TRACE PARKWAY FROM ABOUT 4 MILES NORTHEAST OF CUMBERLAND TO MANTEE AT 148 PM CDT... MOVING WEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO LIKELY WITH THESE STORMS THROUGH 230 PM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CLAY AND WEBSTER COUNTIES...INCLUDING THE CITY OF MONTPELIER...SHOULD MONITOR THIS STORM CLOSELY. 40
Special weather statement, Aug 18, 2:45 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 245 PM CDT SAT AUG 18 2007 MSZ033-182030- OKTIBBEHA MS- 245 PM CDT SAT AUG 18 2007 ...STRONG THUNDERSTORMS DEVELOPING OVER WESTERN OKTIBBEHA COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND SMALL HAIL WAS LOCATED 3 MILES NORTHWEST OF LONGVIEW AT 243 PM CDT...MOVING WEST AT 10 MPH. OTHER POTENTIALLY STRONG THUNDERSTORMS WERE DEVELOPING OVER THE WESTERN HALF OF OKTIBBEHA COUNTY. FREQUENT LIGHTNING STRIKES AND HEAVY RAINFALL CAN ALSO BE EXPECTED WITH THE STRONGER STORMS AS THEY DEVELOP THIS AFTERNOON. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. EEC
Special weather statement, Aug 18, 3:27 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 327 PM CDT SAT AUG 18 2007 MSZ026>028-182110- GRENADA MS-CARROLL MS-MONTGOMERY MS- 327 PM CDT SAT AUG 18 2007 ...SMALL CLUSTER OF STRONG THUNDERSTORMS MOVING ACROSS NORTHERN CARROLL...NORTHERN MONTGOMERY AND GRENADA COUNTIES. A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER SWEATMAN AT 327 PM CDT...MOVING NORTHWEST AT 10 MPH. THE STORMS WILL MOVE INTO GRENADA COUNTY. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CARROLL...GRENADA AND MONTGOMERY COUNTIES...INCLUDING THE CITY OF GRENADA...SHOULD MONITOR THIS STORM CLOSELY. MRM
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:59 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 46 min |
| Aug 18, 4:45 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 45 min |
| Aug 18, 5:36 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.